MAUDE Adverse Event Report: ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

ABBOTT VASCULAR INC. EMBOSHIELD NAV6; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Model Number 22438-19
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure performed was to treat 100% in-stent restenosis in a heavily calcified, mildly tortuous superficial femoral artery.The large emboshield nav6 embolic protection system (eps) was advanced and subsequently, the 7.0x150mm jade 18 balloon dilatation catheter appeared to have entered through the wire exit port on top of the eps filter.Upon withdrawal of the jade balloon, the eps filter was inadvertently getting withdrawn as well and the two devices were stuck.An unspecified device was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequently after the initial report was filed, it was noted that the polyimide olive (connector piece inside the filter device) of the eps, was torn and stretched.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported filter damage was confirmed.The reported difficulty removing could not be replicated in a testing environment as it was based on operational circumstance.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the jade balloon catheter was advanced too far on the wire causing the tip of the balloon catheter to become stuck on the proximal neck of the emboshield filter.It should be noted that the emboshield nav6 instruction for use (ifu) states: maintain adequate distance between the proximal tip of the filtration element and the most distal tip of any interventional device.In this case, failing to keep adequate distance between the jade balloon catheter and emboshield filter appear to be the likely cause of the difficulties.Based on the reported information and observations from the returned analysis, the reported difficulty removing and damage to the filter appears to be due to circumstances of the procedure.It is likely that the jade balloon catheter was advanced too far on the wire causing the tip of the balloon catheter to become stuck on the proximal neck of the emboshield filter.The condition of the returned filter indicates that the filter had slightly prolapsed as the jade catheter collided with the filter causing the noted stretched and torn damage.The difficulty removing was a result of the jade catheter tip being stuck over the proximal neck of the emboshield filter causing the filter to withdraw with the catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.A2, a3: patient information updated h6: medical device problem code 2017 - failure to follow steps.

Brand Name
EMBOSHIELD NAV6
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24663799
Report Number2024168-2026-01156
Device Sequence Number14731809
Product Code NTE
UDI-Device Identifier08717648137754
UDI-Public(01)08717648137754(17)270930(10)4101461
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191173
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number22438-19
Device Catalogue Number22438-19
Device Lot Number4101461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale